Alert archive / Louisiana / River Flood Warnings in 2018
River Flood Warning 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Feb 7, 2018, 6:55 PM CST for Acadia Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It took effect at Feb 8, 2018, 6:00 AM CST. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2018, 6:55 PM CST (00:55 UTC)
- In effect from
- Feb 8, 2018, 6:00 AM CST
- Expired
- Feb 9, 2018, 12:00 PM CST
- In force
- 30 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Acadia Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA
The radar
The Lake Charles radar (KLCH), 78 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Des Cannes near Eunice (BDCL1).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08010000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
846
WGUS44 KLCH 080055
FLWLCH
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Lake Charles La
655 PM CST Wed Feb 7 2018
...The National Weather Service in Lake Charles has issued a flood
warning for the following rivers in Louisiana...
Bayou Des Cannes Near Eunice
LAC001-039-097-081455-
/O.NEW.KLCH.FL.W.0007.180208T1200Z-180209T1800Z/
/BDCL1.1.ER.180208T1200Z.180209T0000Z.180209T1200Z.UU/
655 PM CST Wed Feb 7 2018
The National Weather Service in Lake Charles has issued a
* Flood Warning for
the Bayou Des Cannes Near Eunice.
* from Thursday morning to Friday afternoon...or until the warning is
cancelled.
* At 6:00 PM Wednesday the stage was 12.7 feet.
* Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...rise above flood stage by tomorrow morning and continue
to rise to near 16.5 feet by tomorrow evening. The river will fall
below flood stage by Friday morning.
* Impact...At stages near 16.0 feet...Minor flooding begins along
the bayou with a few structures right along the bayou threatened.
&&
LAT...LON 3057 9240 3056 9235 3019 9256 3022 9260
3045 9257
$$2 follow-up statements
890
WGUS84 KLCH 081707
FLSLCH
Flood Statement
National Weather Service Lake Charles La
1107 AM CST Thu Feb 8 2018
...The Flood Warning continues for the following rivers in
Louisiana...
Bayou Des Cannes Near Eunice
Calcasieu River Near Glenmora
LAC001-039-097-090707-
/O.EXT.KLCH.FL.W.0007.000000T0000Z-180209T1840Z/
/BDCL1.1.ER.180208T2100Z.180209T0600Z.180209T1240Z.UU/
1107 AM CST Thu Feb 8 2018
...Flood Warning extended until Friday afternoon...The Flood Warning
continues for
The Bayou Des Cannes Near Eunice.
* until Friday afternoon...or until the warning is cancelled.
* At 10:00 AM Thursday the stage was 15.6 feet.
* Minor flooding is forecast.
* Flood stage is 16.0 feet.
* Forecast...rise above flood stage by late this afternoon and
continue to rise to near 16.5 feet by after midnight tomorrow.the
river will fall below flood stage by tomorrow morning.
* Impact...At stages near 16.0 feet...Minor flooding begins along
the bayou with a few structures right along the bayou threatened.
&&
LAT...LON 3057 9240 3056 9235 3019 9256 3022 9260
3045 9257
$$
LAC079-090706-
/O.EXT.KLCH.FL.W.0006.000000T0000Z-180212T0000Z/
/GLML1.1.ER.180209T1800Z.180210T1800Z.180211T1800Z.NO/
1107 AM CST Thu Feb 8 2018
...Flood Warning extended until Sunday evening...The Flood Warning
continues for
The Calcasieu River Near Glenmora.
* until Sunday evening...or until the warning is cancelled.
* At 10:45 AM Thursday the stage was 11.3 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...rise above flood stage by tomorrow early afternoon and
continue to rise to near 12.5 feet by Saturday early afternoon.the
river will fall below flood stage by Sunday early afternoon.
* Impact...At stages near 12.0 feet...When the river is rising and
the gauge reading is forecast to reach 12 feet or higher. Roads
upstream from Glenmora, including Strothers Crossing Road near the
community of Calcasieu and Price Crossing Road near Hineston have
water on them and are subject to being closed. Also, flooding of
forested areas near the river will occur.
&&
LAT...LON 3115 9275 3105 9265 3090 9262 3090 9269 3113 9279
$$700
WGUS84 KLCH 090128
FLSLCH
Flood Statement
National Weather Service Lake Charles La
728 PM CST Thu Feb 8 2018
...The Flood Warning is cancelled for the following rivers in
Louisiana...
Bayou Des Cannes Near Eunice
...The Flood Warning continues for the following rivers in
Louisiana..
Calcasieu River Near Glenmora
LAC079-091528-
/O.CON.KLCH.FL.W.0006.000000T0000Z-180212T0000Z/
/GLML1.1.ER.180210T0130Z.180210T1200Z.180211T1800Z.NO/
728 PM CST Thu Feb 8 2018
The Flood Warning continues for
The Calcasieu River Near Glenmora.
* until Sunday evening...or until the warning is cancelled.
* At 6:45 PM Thursday the stage was 11.3 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...rise above flood stage by tomorrow evening and continue
to rise to near 12.5 feet by Saturday morning.The river will fall
below flood stage by Sunday early afternoon.
* Impact...At stages near 12.0 feet...When the river is rising and
the gauge reading is forecast to reach 12 feet or higher. Roads
upstream from Glenmora, including Strothers Crossing Road near the
community of Calcasieu and Price Crossing Road near Hineston have
water on them and are subject to being closed. Also, flooding of
forested areas near the river will occur.
&&
LAT...LON 3115 9275 3105 9265 3090 9262 3090 9269 3113 9279
$$
LAC001-039-097-090158-
/O.CAN.KLCH.FL.W.0007.000000T0000Z-180209T1840Z/
/BDCL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
728 PM CST Thu Feb 8 2018
The Flood Warning is cancelled for
The Bayou Des Cannes Near Eunice.
* At 6:00 PM Thursday the stage was 15.8 feet.
* Flood stage is 16.0 feet.
* Impact...At stages near 16.0 feet...Minor flooding begins along
the bayou with a few structures right along the bayou threatened.
&&
LAT...LON 3057 9240 3056 9235 3019 9256 3022 9260
3045 9257
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 7, 5:46 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Feb 7, 5:46 PM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
546 PM CST Wed Feb 7 2018
.DISCUSSION...
For the 02/08/18 0000 UTC TAF package.
&&
.AVIATION...
MVFR to IFR CIGS all sites to start the period as considerable
post frontal cloud cover and areas of rain continue to affect the
area. Rain has generally cleared east of a KAEX to KBPT line, and
will continue to gradually push off to the east over the next few
hours. Cloud cover will in turn eventually erode as drier air
filters into the region, though precisely when this happens is a
bit uncertain. Leaned this forecast on a blend of the HRRR/RAP
guidance, which depicts VFR CIGS by the 06-09Z time frame. SFC
winds to remain elevated from the NE through the period.
13
&&
.PREV DISCUSSION... /issued 422 PM CST Wed Feb 7 2018/
SYNOPSIS...
One area of elevated showers and isolated storms is moving east
with a second area crossing the western CWA, as moisture
interacts with disturbances passing over a chilly post-frontal
airmass. Aloft a shortwave trough was moving acrs TX, while at the
sfc, high pres is building south into the area, with the cold
front now located from coastal southeast LA back toward the
northwest Gulf. Gusty northerly winds are bringing colder air back
into the area, and temperatures have generally fallen through the
aftn, with readings currently in the 40s acrs all but extreme
south central LA.
24
DISCUSSION...
Fairly unsettled pattern is expected to continue for the
foreseeable future. A brief break from the rain is expected
Thursday as the shortwave over TX weakens and moves east of the
area. This will allow drier air to spread southward, with showers
tapering off from west to east overnight and pushing at least the
low and mid level clouds off to the south through Thursday
morning. Fcst soundings indicate there could still be some
lingering high clouds over the area, but despite this, most areas
should see at least a little sun during the day Thursday. Cold air
advection will result in below normal temperatures tonight and
Thursday, with lows in the 30s and highs around 60.
A broad cyclonic pattern will set up acrs much of the CONUS
through the end of the week, and remain more or less in place
through early next week. This will keep a westerly flow over the
region, with the sfc high moving east by Friday. Lower pres
developing over the plains will help to lift a warm front
northward Friday night into Saturday, bringing a return of warm
moist gulf air back acrs the region along with an increase in
showers and tstms. A series of shortwaves will dig through the
larger broad trough and this will affect the evolution of sfc
features through the latter part of the weekend. There is quite a
bit of spread in how guidance handles the progression of the next
cold front, with the 12Z Canadian the fastest and the 12Z GFS the
slowest. The 12Z ECMWF and GEFS mean both fall in between these
extremes and have leaned toward these solutions at this time,
with fropa Sunday morning.
Rain chcs are expected to diminish for a short time once the front
moves through from late Sunday into Monday, but rain then returns
by Tuesday as a warm front lifts back north ahead of yet another
cold front progged to cross the region by Wed/Thu.
24
MARINE...
Strong offshore flow is expected tonight, with winds expected to
weaken some Thursday morning. Winds will shift more easterly
Thursday night into Friday with onshore flow developing and a chc
of showers returning by early Saturday as sfc high pres moves east
of the area. Rain chcs will increase with onshore flow continuing
through the weekend ahead of the next frontal passage sometime on
Sunday.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 33 60 43 64 / 30 0 10 40
LCH 38 61 47 68 / 40 10 10 40
LFT 40 61 48 69 / 50 10 10 40
BPT 39 60 49 66 / 40 10 10 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 3 AM CST Thursday for GMZ470-472-475.
Small Craft Exercise Caution from 3 AM CST Thursday through late
tonight for GMZ470-472-475.
Small Craft Exercise Caution until midnight CST tonight for
GMZ430-432-435.
Small Craft Advisory until midnight CST tonight for GMZ450-452-
455.
Small Craft Exercise Caution from midnight tonight to 3 AM CST
Thursday for GMZ450-452-455.
&&Hazardous weather outlook, Feb 7, 3:57 PM CST, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 357 PM CST Wed Feb 7 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 082200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 357 PM CST Wed Feb 7 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Scattered showers and isolated thunderstorms will taper off from west to east tonight. Storms will be capable of producing occasional cloud to ground lightning strikes but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Showers and a few thunderstorms will return on Friday and continue through the weekend ahead of the next frontal passage. At this time, the risk for severe weather is low, but storms could produce occasional cloud to ground lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-082200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 357 PM CST Wed Feb 7 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight A Small Craft Advisory is in effect through tonight for strong northerly winds and rough seas. In addition, scattered showers and a few thunderstorms can be expected. Storms will be capable of producing occasional cloud to water lightning, but no severe weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Northerly winds expected to relax Thursday. After a dry Thursday, a chance for showers and isolated thunderstorms returns on Friday and linger through the weekend. No severe weather is expected but storms will be capable of producing occasional cloud to water lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 24
In the hours before
Special weather statement, Feb 7, 2:37 PM CST, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
237 PM CST WED FEB 7 2018
TXZ201-259-261-072100-
Hardin-Northern Jasper-Southern Jasper-
237 PM CST WED FEB 7 2018
...A STRONG THUNDERSTORMS WILL AFFECT HARDIN AND SOUTHEASTERN JASPER
COUNTIES...
At 235 PM CST, strong thunderstorms were located 7 miles southwest
of Kountze, moving east northeast at 35 mph.
Locations impacted include...
Beaumont, Lumberton, Silsbee, Kountze, Sour Lake, Saratoga, Evadale,
Thicket, Buna, Caney Head, Weiss Bluff, Gist, Honey Island and
Batson.
Heavy rainfall is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3041 9470 3053 9410 3052 9407 3054 9407
3057 9389 3024 9390 3024 9412 3017 9411
3019 9424 3017 9428 3012 9431 3011 9460
TIME...MOT...LOC 2035Z 256DEG 33KT 3028 9438
K. KuyperLocal storm report, Feb 7, 5:56 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
556 PM CST WED FEB 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM TORNADO 5 WNW PITKIN 30.96N 93.02W
02/07/2018 F1 VERNON LA NWS STORM SURVEY
TORNADO STARTED WEST OF WEBSTER MARCILE ROAD NEAR THE
COMMUNITY OF CRAVENS SNAPPING SEVERAL PINE TREES ALONG
THE PATH. IT CROSSED HIGHWAY 10 NORTH OF PITKIN THEN
TRAVELED EAST TO HIGHWAY 458 AND H SPEARS ROAD WHERE THE
MOST INTENSE DAMAGE OCCURRED. AT THESE LOCATIONS NUMEROUS
FALLEND TREES WERE NOTED WITH ONE HOUSE RECEIVING
SIGNIFICANT DAMAGE AS A RESULT OF TREES FALLING ON THE
HOUSE. THE LAST VISIBLE DAMAGE WAS NOTED ALONG FULLERTON
BLACKTOP RD.
&&
JBRAZZELNearby
River Flood Warnings in Louisiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.